MAUDE Adverse Event Report: COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G09312
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: k173289.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an embolization procedure for gastrointestinal bleeding, the hub of a beacon tip torcon nb advantage angiographic catheter separated from the device.The hub was reported to separate while the device was being advanced onto another manufacturer's 0.035 guide wire with little force.The device did not make patient contact and the procedure was completed with another unknown catheter.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the dimensional verification, complaint history, device history record, documentation, instructions for use (ifu), manufacturer¿s instructions, quality control, and a functional test & visual inspection of the returned device as well as an inspection of unused product were conducted during the investigation.The visual inspection of the returned package confirmed that one unopened hnbr catheter was returned for investigation.There were no defects noted on the device packaging.Upon opening the pouch, no defects or damage was noted on the catheter.During the functional test, a.032¿ wire guide was passed all the way through the lumen of the catheter with no issues, indicating there were no obstructions.The length of the catheter was measured within specifications.Investigation was unable to recreate the reported failure mode on this unopened device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions and quality control procedures were conducted, and no gaps were discovered.Through this review, cook has concluded that appropriate controls are in place to prevent this reported failure mode.Moreover, an ifu is provided with the device which speaks for the reported failure mode.In the precautions, it states ¿if resistance is encountered during manipulation, stop and determine the cause before proceeding any further.¿ then later in the instructions section, it notes ¿flush the device prior to use.Under fluoroscopic guidance, advance the catheter over an appropriately sized wire guide or through an appropriately sized sheath introducer to the intended location.Note: if resistance is encountered during manipulation, stop and determine the cause before proceeding any further.¿ based on the information provided and the examination of the returned product, investigation has concluded that this event can be traced to a one-off component failure without any design or manufacturing issue.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8262259
Report Number1820334-2019-00122
Device Sequence Number16632423
Product Code DQO
UDI-Device Identifier00827002093126
UDI-Public(01)00827002093126(17)200801(10)9033467
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Model NumberG09312
Device Catalogue NumberHNBR5.0-38-80-P-NS-MIK
Device Lot Number9033467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GLIDEWIRE 0.035